Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 72, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 31, 2025, 6:10 AM CDT for Lowndes County, Mississippi. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2025, 6:10 AM CDT (11:10 UTC)
- Expired
- Mar 31, 2025, 6:30 AM CDT
- In force
- 20 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 29 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 6:13 AM CDT | TSTM WND DMG | 1 Ne Steens, MS | Tree downed on Odom Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:35 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
889
WFUS54 KJAN 311110
TORJAN
MSC087-311130-
/O.NEW.KJAN.TO.W.0072.250331T1110Z-250331T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
610 AM CDT Mon Mar 31 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northeastern Lowndes County in northeastern Mississippi...
* Until 630 AM CDT.
* At 610 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Steens, or near Columbus, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Steens around 615 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3351 8828 3352 8846 3367 8844 3368 8843
3367 8842 3369 8839 3369 8837 3373 8833
3373 8825
TIME...MOT...LOC 1110Z 267DEG 45KT 3359 8835
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
862 follow-up statements
923
WWUS54 KJAN 311113
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
613 AM CDT Mon Mar 31 2025
MSC087-311130-
/O.CON.KJAN.TO.W.0072.000000T0000Z-250331T1130Z/
Lowndes MS-
613 AM CDT Mon Mar 31 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
NORTHEASTERN LOWNDES COUNTY...
At 613 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Steens, or 8 miles northeast of Columbus, moving
east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Lowndes County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3351 8837 3370 8836 3371 8835 3373 8825
3351 8828
TIME...MOT...LOC 1113Z 267DEG 45KT 3359 8830
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
86196
WWUS54 KJAN 311123
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
623 AM CDT Mon Mar 31 2025
MSC087-311133-
/O.EXP.KJAN.TO.W.0072.000000T0000Z-250331T1130Z/
Lowndes MS-
623 AM CDT Mon Mar 31 2025
...THE TORNADO WARNING FOR NORTHEASTERN LOWNDES COUNTY WILL EXPIRE AT
630 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Mississippi.
&&
LAT...LON 3351 8837 3370 8836 3371 8835 3373 8825
3351 8828
TIME...MOT...LOC 1123Z 267DEG 45KT 3360 8817
$$
86What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 31, 4:42 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 31, 4:42 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Jackson MS 442 AM CDT Mon Mar 31 2025 ...New DISCUSSION... .DISCUSSION... Issued at 442 AM CDT Mon Mar 31 2025 Today and Tonight... Current radar scans from this morning show a organized line of scattered showers and severe thunderstorms over portions of north MS, southeast Arkansas, and portions of northeast Louisiana pushing east across our forecast area thanks to a cold front tracking southeastward across our CWA. All modes of severe weather will be possible this morning: damaging winds gusts up to 70 mph, and large hail (up to golf ball size). Tornadoes will be possible Have multiple ways to receive weather warnings this morning as this line of storms moves across our area. No changes have been made to the severe graphic and a "Enhanced" risk (3 out of 5) will continue to be advertised for our entire CWA this morning. A severe thunderstorm watch remains in effect until 8 AM this morning for our entire forecast area. Localized flash flooding remains possible this morning with some of these storms. Model guidance is coming into better alignment with each other regarding the rainfall amounts compared to previous runs. Current early morning guidance from both the GFS and the NAM is still showing PWATs of 1.5-2.0". HREF ensemble guidance is still showing a strong QPF signal for this morning especially for areas across portions of central MS, north MS, east MS, portions of southeast Arkansas, and all of our northeast Louisiana parishes. Rainfall amounts will range between 1.25-2.0" across our forecast area, with locally higher amounts possible. The "Limited" risk has been expanded further south to cover our entire forecast area. Showers will continue to decrease from the west by this afternoon as the cold front finally exits our forecast area and continues to push south towards the Gulf. Portions of southeast MS could see a few lingering showers and t-storms heading into the late afternoon timeframe. Quiet conditions will occur across our forecast area looking ahead into tonight. Sky conditions will start off clear heading into the overnight period before starting to gradually increase in coverage from the south. Areas along and north of I-20 will see nighttime temperatures in the upper 40s/lower 50s. Elsewhere, areas south of I-20 will see overnight lows in the low/mid 50s. Tuesday through the weekend... Tuesday morning should be relatively quiet giving us a brief little break from the rain. Global guidance shows a longwave trough/ridge pattern over the western CONUS pushing a developing sfc low towards the Great Lakes. The associated cold front over Texas will begin to push east towards the southeast region looking ahead Wednesday into Thursday. This when our our next severe weather threat could occur. Model consensus is starting to get a little better in agreement with each other regarding the evolution of this system, however there are still inconsistencies that remain regarding the timing. Further adjustments to the severe graphic for the Wednesday/Thursday timeframe may be possible as we get closer. Rain chances will continue heading into the late week with slightly higher scattered showers/t-storms chances looking ahead into the weekend as the aforementioned cold front becomes stationary north of our CWA. /CR/ && .AVIATION... (06Z TAFS) Issued at 1247 AM CDT Mon Mar 31 2025 Primary concerns for all TAF sites continue to be the overnight/early morning convective systems. All sites will see +TSRA late in the overnight period. Some of these storms will be severe with the primary hazards being wind/hail and perhaps tornadoes as this severe system moves from the northwest to southeast across our forecast area. Low ceilings/vsby will result in poor conditions for the entire TAF period. PIB could see a brief period of low level wind shear from 12Z Monday - 14Z Monday. /CR/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 77 51 82 68 / 80 0 10 0 Meridian 80 49 81 66 / 90 0 10 10 Vicksburg 76 51 83 69 / 40 0 0 0 Hattiesburg 82 57 85 68 / 90 0 10 0 Natchez 78 56 82 69 / 60 0 10 0 Greenville 69 48 77 68 / 10 0 0 10 Greenwood 71 48 78 69 / 30 0 0 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && CR
In the hours before
Special weather statement, Mar 31, 2:20 AM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
220 AM CDT Mon Mar 31 2025
MSZ018-019-310815-
Sunflower MS-Bolivar MS-
220 AM CDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SUNFLOWER AND BOLIVAR
COUNTIES THROUGH 315 AM CDT...
At 220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Beulah, or 8 miles south of Rosedale, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Pace and Beulah around 225 AM CDT.
Cleveland around 230 AM CDT.
Merigold and Renova around 235 AM CDT.
Mound Bayou and Winstonville around 240 AM CDT.
Shelby around 245 AM CDT.
Parchman and Drew around 255 AM CDT.
Rome around 300 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern Arkansas...and northwestern Mississippi.
&&
LAT...LON 3399 9066 3399 9045 3359 9046 3352 9075
3353 9122 3357 9122 3360 9113 3364 9116
3366 9122 3370 9122 3371 9116 3366 9109
3368 9103 3372 9106 3371 9113 3377 9115
3378 9099 3385 9107 3392 9102 3407 9066
TIME...MOT...LOC 0720Z 243DEG 35KT 3373 9101
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86Special weather statement, Mar 31, 3:18 AM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
318 AM CDT Mon Mar 31 2025
ARZ074-075-MSZ019-034-035-310915-
Chicot AR-Ashley AR-Washington MS-Humphreys MS-Sunflower MS-
318 AM CDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CHICOT...SOUTHEASTERN
ASHLEY...SOUTHERN SUNFLOWER...WASHINGTON AND NORTHWESTERN HUMPHREYS
COUNTIES THROUGH 415 AM CDT...
At 318 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Village, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Wayside, Avon, and Greenville around 325 AM CDT.
Arcola, Metcalfe, and Leland around 335 AM CDT.
Tribbett around 340 AM CDT.
Inverness and Indianola around 355 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern Arkansas...northeastern Louisiana...and central and
northwestern Mississippi.
&&
LAT...LON 3315 9162 3353 9088 3353 9077 3355 9076
3342 9077 3343 9052 3326 9052 3300 9134
3301 9148
TIME...MOT...LOC 0818Z 256DEG 39KT 3329 9122
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86Local storm report, Mar 31, 3:21 AM CDT, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
321 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM Hail Blaine 33.61N 90.52W
03/31/2025 M0.70 Inch Sunflower MS Emergency Mngr
&&
DLLocal storm report, Mar 31, 4:07 AM CDT, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
407 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 AM Hail 1 ESE Browning 33.51N 90.10W
03/31/2025 E0.88 Inch Carroll MS Public
Occurring along US 82 at the Leflore/Carroll
Co line.
&&
DLLocal storm report, Mar 31, 4:13 AM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
413 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM Hail 1 ESE Money 33.65N 90.18W
03/31/2025 E1.00 Inch Leflore MS Public
Occurred along Whaley Rd near Money. Strong
wind also reported.
&&
DLLocal storm report, Mar 31, 5:48 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
548 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 AM Tstm Wnd Gst JAN Airport 32.32N 90.08W
03/31/2025 E65 MPH Rankin MS NWS Employee
Estimated by NWS employees. ASOS wind sensor
failed during highest wind.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:38 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 67 min |
| Mar 31, 2:20 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 55 min |
| Mar 31, 2:26 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 64 min |
| Mar 31, 2:55 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 50 min |
| Mar 31, 3:07 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 53 min |
| Mar 31, 3:18 AM CDT | Special Weather Statement | JAN | Washington | 57 min |
| Mar 31, 3:25 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 65 min |
| Mar 31, 3:31 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson, Warren | 59 min |
| Mar 31, 3:34 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower, Washington | 56 min |
| Mar 31, 3:51 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 54 min |
| Mar 31, 3:58 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore, Montgomery | 62 min |
| Mar 31, 4:42 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Rankin, Simpson | 63 min |
| Mar 31, 4:45 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Clay, Grenada, Montgomery and 2 more | 60 min |
| Mar 31, 5:14 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Jefferson Davis, Lawrence, Lincoln | 61 min |
| Mar 31, 5:20 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Lowndes, Noxubee, Oktibbeha and 1 more | 55 min |
| Mar 31, 5:34 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott | 56 min |
| Mar 31, 5:38 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 52 min |
| Mar 31, 5:42 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln | 63 min |
| Mar 31, 6:08 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 67 min |
| Mar 31, 6:17 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Newton, Rankin, Scott | 58 min |
| Mar 31, 6:18 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones | 72 min |
| Mar 31, 6:22 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha | 23 min |
| Mar 31, 6:23 AM CDT | Tornado Warning | JAN | Forrest, Lamar, Marion | 34 min |
| Mar 31, 6:36 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones, Lauderdale, Newton, Scott and 1 more | 69 min |
| Mar 31, 6:53 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Noxubee, Winston | 67 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.